MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; LIGATOR, ESOPHAGEAL

WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; LIGATOR, ESOPHAGEAL
Model Number G22553
Medical Device Problem Codes Product Quality Problem (1506); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag with a micro label from the lot number provided in the report.The micro label matches the product returned.Only the trigger cord and barrel with one band remaining on it were returned.The handle, irrigation adapter, loading catheter, and other bands were not included in the return.Our laboratory evaluation of the product said to be involved confirmed the report.The device returned with a knot in the trigger cord that would have prevented loading the device on the endoscope and deployment of the bands.The knot was able to be removed from the trigger cord without the remaining band firing off the barrel.We were unable to determine how or when the string became tangled/knotted.The device was then loaded onto the distal end of the endoscope using a handle and loading catheter from our stock.The remaining band stayed on the barrel without prematurely deploying.Further functional testing was completed to test the remaining band's ability to deploy as expected.The multi-band ligator device was attached to an endoscope that was placed in a simulated gastrointestinal position with vacuum attached.The endoscope has an accessory channel that is 2.8 mm in diameter (olympus 2.8 gif q20 endoscope).The multi-band ligator barrel was attached onto the end of the endoscope.Simulated varices were placed at the end of the barrel and vacuum pulled and the remaining band was fired.The band deployed as intended and constricted as expected, with no difficulties or premature deployment noted.A visual examination of the device was performed.The trigger cord was examined, and all twelve deployment beads were present.The beads were verified for correct location using bead inspection plate.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The trigger cord was intact and not broken.The length of the trigger cord was measured between the knots which is within the established tolerance.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report.A definitive cause for this observation could not be determined because the actual prior to use testing conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The instructions for use state: ¿visually inspect with particular attention to kinks, bends, and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During set up for an unknown endoscopic procedure, the physician selected a cook 6 shooter saeed multi-band ligator.It was reported that the ¿knotted trigger cord¿ was noticed prior to assembly so there was no patient or scope contact.They inadvertently fired off several of the bands as they attempted to undo the knotted cord.This occurred prior to patient contact; there was no impact to the patient.In addition, the patient sustained no clinical consequence and there were no adverse effects to the patient.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key23583944
Report Number1037905-2025-00780
Device Sequence Number21137950
Product Code MND
UDI-Device Identifier00827002225534
UDI-Public(01)00827002225534(17)260905(10)W4968391
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2026
Device Model NumberG22553
Device Catalogue NumberMBL-6
Device Lot NumberW4968391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Initial Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown